Class IA & III Antiarrhythmics/Telithromycin
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Antiarrhythmics and telithromycin can affect your heart's rhythm. Telithromycin may decrease how much sotalol your body absorbs.
What might happen:
Taking certain antiarrhythmics and telithromycin can affect your heart's rhythm and may increase your risk of an irregular heartbeat, which may be life-threatening. Your sotalol may not work as well.
What you should do about this interaction:
Contact your healthcare professionals (e.g doctor or pharmacist) about taking these medications together. Let your doctor know right away if you notice an irregular heartbeat or have dizziness or fainting episodes. Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.Reference:1.Ketek (telithromycin) US prescribing information. Sanofi-Aventis U.S. LLC December, 2010.